Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 255, NWS Tulsa, OK

July 1, 2005Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 1, 2005, 1:39 AM CDT for Madison County, Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2005, 1:39 AM CDT (06:39 UTC)
Expired
Jul 1, 2005, 2:30 AM CDT
In force
51 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Madison County, AR

The radar

The Western Arkansas radar (KSRX), 109 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 010639
SVRTSA
ARC087-010730-
/O.NEW.KTSA.SV.W.0255.050701T0639Z-050701T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
139 AM CDT FRI JUL 1 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 230 AM CDT

* AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 4 MILES NORTHWEST OF JAPTON...
  MOVING EAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HUNTSVILLE...
  AURORA...WITTER...MARBLE AND KINGSTON.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3588 9346 3591 9387 3606 9391 3609 9390
      3615 9360 3615 9354 3613 9354 3613 9347
      3609 9347 3608 9343

$$
2 follow-up statements
000 
WWUS54 KTSA 010703
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
203 AM CDT FRI JUL 1 2005

ARC087-010730-
/O.CON.KTSA.SV.W.0255.000000T0000Z-050701T0730Z/
MADISON AR-
203 AM CDT FRI JUL 1 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 AM CDT FOR
MADISON COUNTY...

AT 201 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO
60 MPH.  THIS STORM WAS LOCATED 2 MILES NORTHEAST OF JAPTON...MOVING
EAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GEORGETOWN.

LAT...LON 3588 9346 3591 9387 3606 9391 3609 9390
      3615 9360 3615 9354 3613 9354 3613 9347
      3609 9347 3608 9343

$$
000 
WWUS54 KTSA 010727
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
227 AM CDT FRI JUL 1 2005

ARC087-010737-
/O.EXP.KTSA.SV.W.0255.000000T0000Z-050701T0730Z/
MADISON AR-
227 AM CDT FRI JUL 1 2005

...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY EXPIRES AT 
230 AM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3588 9346 3591 9387 3606 9391 3609 9390
      3615 9360 3615 9354 3613 9354 3613 9347
      3609 9347 3608 9343

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:37 PM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jun 30, 9:37 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
937 PM CDT THU JUN 30 2005

.DISCUSSION...
LATEST OBSERVATIONAL DATA HAS CONVECTION CONTINUING TO DEVELOP
NORTH OF SURFACE COLD FRONT...AND NEAR THE BROAD COLD POOL
PERIPHERY WHICH DEVELOPED FROM EARLIER CONVECTION ACROSS EASTERN
KANSAS AND CENTRAL MISSOURI. THIS COLD POOL BOUNDARY DRAPES
SOUTHWARD INTO NORTHWEST ARKANSAS...WHERE ISOLATED THUNDERSTORMS
HAVE BEEN MAINTAINED THROUGHOUT THE EVENING. LATEST SHORT TERM
GUIDANCE CONTINUES TO SUPPORT THE SCENARIO OF ADDITIONAL STORMS
DEVELOPING NORTH OF THE COLD FRONT...AND MOVING INTO NORTHERN
PORTIONS OF THE FORECAST AREA OVERNIGHT...WITH HIGHEST CHANCES
ALONG COLD POOL BOUNDARY. UPDATED FORECAST WILL TIGHTEN THE GRADIENT FOR
CHANCES OF PRECIPITATION...WITH HIGHEST CHANCES ACROSS NORTHEAST
OKLAHOMA INTO FAR NORTHWEST ARKANSAS...AND VERY LOW CHANCES
TONIGHT ACROSS FAR SOUTHEAST OKLAHOMA. NO CHANGES TO OVERNIGHT LOW
TEMP FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  88  68  93 /  50  30  30  20
FSM   73  91  68  92 /  40  30  40  20
MLC   74  93  67  90 /  20  40  50  30
BVO   70  88  64  90 /  60  30  20  20
FYV   69  86  63  87 /  60  30  20  20
BYV   64  87  63  90 /  70  30  20  20
MKO   71  87  65  93 /  40  30  40  20
MIO   70  91  66  93 /  70  30  20  20
F10   71  89  66  90 /  30  40  40  20
HHW   77  91  69  91 /   0  40  50  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 4
LONG TERM FORECASTER ID= 07
Hazardous weather outlook, Jun 30, 12:56 PM CDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1256 PM CDT THU JUN 30 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1229 PM CDT THU JUN 30 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 8 PM.

	AREA AT GREATEST RISK...NORTH OF A LINE FROM SKIATOOK OKLAHOMA
                TO HUNTSVILLE ARKANSAS.

HEAVY RAIN.
	RISK...LIMITED.
        AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
        ONSET...AFTER 8 PM.

DANGEROUS HEAT.
	RISK...ELEVATED.
        AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
        ONSET...ONGOING.

DISCUSSION...
A COLD FRONT AT MID DAY WAS ACROSS SOUTHEAST KANSAS AND STRETCHED SOUTHWEST
INTO NORTHWEST OKLAHOMA. THIS COLD FRONT WAS SLOWLY MOVING SOUTH AND
WILL INCREASE THE CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND THESE WILL
MOVE INTO NORTHERN PORTIONS OF THE AREA LATE THIS AFTERNOON AND EARLY TONIGHT.
SOME OF THESE THUNDERSTORMS WILL HAVE A POTENTIAL TO BECOME SEVERE WITH DAMAGING
WINDS BEING THE MAIN THREAT. DUE TO SLOW MOVEMENT...ISOLATED AREAS MAY RECEIVE
VERY HEAVY RAINFALL.

AHEAD OF THE FRONT...TEMPERATURES OVER EASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS WILL REACH THE UPPER 90S TO AROUND 100 DEGREES.
WITH DEW POINTS IN THE UPPER 60S...HEAT INDICES WILL RANGE FROM 100 TO 108
DEGREES THIS AFTERNOON. THOSE ENGAGING IN OUTDOOR ACTIVITIES NEED TO EXERCISE
EXTREME CAUTION THIS AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVER NORTHEAST OKLAHOMA ND NORTHWEST
ARKANSAS THIS EVENING AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE FRONT ON FRIDAY MORNING WILL BE LOCATED NEAR OR JUST SOUTH OF
INTERSTATE 40. SCATTERED SHOWERS AND THUNDERSTORMS...SOME VERY STRONG
COULD BE NEAR THIS FRONT. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL
SOUTH OF THE FRONT WITH TEMPERATURES COOLER NORTH OF THE FRONT.
THE COOLING WILL BE BRIEF AS WARMER TEMPERATURES ARE FORECAST FOR EARLY
NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...SPOTTER GROUPS AND
EMERGENCY MANAGERS SHOULD MONITOR LATER FORECASTS CONCERNING
THUNDERSTORM POTENTIAL FOR FRIDAY AND SATURDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 30, 8:32 PM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
832 PM CDT THU JUN 30 2005

OKZ056>058-010900-
CRAIG-NOWATA-OTTAWA-
832 PM CDT THU JUN 30 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
568 IN EFFECT UNTIL 4 AM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 3 COUNTIES

IN NORTHEAST OKLAHOMA

CRAIG... NOWATA... OTTAWA...

THIS INCLUDES THE CITIES OF...MIAMI...NOWATA AND VINITA.
Special weather statement, Jul 1, 12:36 AM CDT, 1 hour 3 minutes before
OKZ057-058-010615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1236 AM CDT FRI JUL 1 2005

OKZ057-058-010615-
CRAIG OK-OTTAWA OK-
1236 AM CDT FRI JUL 1 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OTTAWA AND CRAIG

AT 1236 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM 20 MILES NORTH OF PICHER TO 15 MILES WEST OF
COMMERCE...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS
INCLUDE...MIAMI...COMMERCE...NARCISSA...WYANDOTTE...OTTAWA...PEORIA..
.QUAPAW...CARDIN AND PICHER.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.
Special weather statement, Jul 1, 1:00 AM CDT, 39 minutes before
ARZ001-002-010630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
100 AM CDT FRI JUL 1 2005

ARZ001-002-010630-
BENTON AR-CARROLL AR-
100 AM CDT FRI JUL 1 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CARROLL AND BENTON

AT 100 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTH OF OAK GROVE TO 5 MILES NORTH OF
PEA RIDGE...MOVING SOUTHEAST AT 35 MPH.

MUCH OF CARROLL COUNTY AND EASTERN BENTON COUNTY WILL BE AFFECTED BY
THESE STORMS THROUGH 2 AM.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:12 AM CDTSevere Thunderstorm WarningTSACarroll49 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.